Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 3, 2010, 1:13 AM EDT for Jackson County, Vinton County, Ohio. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2010, 1:13 AM EDT (05:13 UTC)
- Expired
- Jun 3, 2010, 5:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:00 AM EDT | FLOOD | Hamden, OH | STREAMS IN BUILDINGS. EVENT TIME UNKNOWN SOMETIME BEFORE 200 AM 06/03/2010 |
| Jun 3, 2:00 AM EDT | FLASH FLOOD | 3 S Mcarthur, OH | WATER FLOWING OVER ROUTE 93 IN SPOTS BETWEEN MCARTHUR AND WELLSTON |
| Jun 3, 2:00 AM EDT | FLASH FLOOD | 6 Sw Mcarthur, OH | BRIDGE ALONG ROUTE 327 IN SOUTHERN VINTON NEAR THE TOWN OF RAY COUNTY WASHED OUT FROM FLASH FLOODING |
| Jun 3, 2:00 AM EDT | FLASH FLOOD | Hamden, OH | WATER FLOWING OVER STATE ROUTES 324 AND 160 NEAR HAMDEN AND DUNDAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.2 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
532
WGUS51 KRLX 030513
FFWRLX
OHC079-163-030700-
/O.NEW.KRLX.FF.W.0023.100603T0513Z-100603T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
113 AM EDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF WELLSTON...
VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MCARTHUR...
* UNTIL 300 AM EDT
* AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF
RAIN SINCE 11PM EDT...WITH SOME LOCATIONS IN EXCESS OF 2 INCHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. STREAMS THAT ARE PARTICULARLY
VULNERABLE TO FLASH FLOODING AT THIS TIME INCLUDE PIGEON
CREEK...LITTLE RACCOON CREEK...KELLEY BRANCH...AND SALT LICK CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3916 8279 3917 8277 3934 8276 3935 8275
3925 8231 3907 8233 3913 8280
$$
193 follow-up statements
436
WGUS71 KRLX 030617
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 AM EDT THU JUN 3 2010
OHC079-163-030700-
/O.CON.KRLX.FF.W.0023.000000T0000Z-100603T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-JACKSON OH-
217 AM EDT THU JUN 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
NORTHERN JACKSON AND VINTON COUNTIES IN SOUTHEAST OHIO...
AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 1 TO 3 INCHES OF RAIN HAVE FALLEN IN THE WARNED AREA...WITH
SOME AREAS LOCALLY IN EXCESS OF 3 INCHES.
WATER HAS BEEN REPORTED FLOWING OVER PORTIONS OF ROUTE 93 BETWEEN
MCARTHUR AND WELLSTON...AS WELL AS STATE ROUTES 324 AND 160 NEAR
DUNDAS AND HAMDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER HALF INCH TO ONE INCH ARE
POSSIBLE IN THE WARNED AREA THROUGH 3 AM. EXCESSIVE RUNOFF FROM
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS. STREAMS THAT ARE PARTICULARLY VULNERABLE TO
FLASH FLOODING AT THIS TIME INCLUDE PIGEON CREEK...LITTLE RACCOON
CREEK...KELLEY BRANCH...AND SALT LICK CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3916 8279 3917 8277 3934 8276 3935 8275
3925 8231 3907 8233 3913 8280
$$
19507
WGUS51 KRLX 030646
FFWRLX
OHC079-163-030900-
/O.EXT.KRLX.FF.W.0023.000000T0000Z-100603T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
246 AM EDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF WELLSTON...
VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MCARTHUR...
* UNTIL 500 AM EDT
* AT 237 AM EDT...FLASH FLOODING WAS REPORTED FROM REPETITIVE THUNDERSTORMS
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE MILLS
AND ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 0.5 TO 0.75 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. STREAMS THAT ARE PARTICULARLY
VULNERABLE TO FLASH FLOODING AT THIS TIME INCLUDE PIGEON
CREEK...LITTLE RACCOON CREEK...KELLEY BRANCH...AND SALT LICK CREEK.
WATER HAS BEEN REPORTED FLOWING OVER PORTIONS OF ROUTE 93 BETWEEN
MCARTHUR AND WELLSTON...AS WELL AS STATE ROUTES 324 AND 160 NEAR
DUNDAS AND HAMDEN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3916 8279 3917 8277 3934 8276 3935 8275
3925 8231 3907 8233 3913 8280
$$
14990
WGUS71 KRLX 030853
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 AM EDT THU JUN 3 2010
OHC079-163-030902-
/O.EXP.KRLX.FF.W.0023.000000T0000Z-100603T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-JACKSON OH-
453 AM EDT THU JUN 3 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM EDT FOR NORTHERN
JACKSON AND VINTON COUNTIES IN SOUTHEAST OHIO...
HEAVY RAIN HAS MOVED EAST OF THE WARNED AREA THIS MORNING...THEREFORE THE
FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH MANY STREAMS AND CREEKS SHOULD HAVE BEGUN TO RECEDE...WATER
MAY STILL BE PRESENT IN LOW LYING SPOTS...AND ON AREA ROADWAYS.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3916 8279 3917 8277 3934 8276 3935 8275
3925 8231 3907 8233 3913 8280
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:10 AM EDT, 3 minutes earlier.
Area forecast discussion, Jun 3, 1:10 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 110 AM EDT THU JUN 3 2010 .SYNOPSIS... FRONT MEANDERS OVERNIGHT THROUGH THURSDAY...WITH BATCHES OF SHOWERS AND THUNDERSTORMS. LINGERING SURFACE BOUNDARY ACROSS THE NORTH FRIDAY THROUGH SATURDAY NIGHT. && .NEAR TERM /THROUGH THURSDAY/... OUTFLOW BOUNDARY FROM STRONG CONVECTION HAS RUN OUT WELL AHEAD OF THE LINE...WHICH HAS NOW WEAKENED TO ONLY SHOWERS WITH EMBEDDED THUNDER. HOWEVER...IMMEDIATELY BEHIND IT...NEW CONVECTION IS ALREADY DEVELOPING IN CENTRAL OHIO ALONG THE ACTUAL WEAK SURFACE FRONT. THIS IS ONLY THE BEGINNING OF WHAT WILL BE A PERIOD WITH SHOWERS AND THUNDERSTORM BATCHES WITH EACH DISTURBANCE THAT RUNS THROUGH A BUSY WESTERLY FLOW...ALONG THE MEANDERING SURFACE FRONT. BASED ON LATEST MODELS...I WENT AHEAD AND FURTHER BUMPED POPS INTO THE 60-70 PCNT RANGE FOR MOST OF THE AREA THURSDAY...THOUGH THE SPECIFICS WILL VERY MUCH BE DICTATED BY MESOSCALE INFLUENCES. THERE IS CONCERN THAT IF THE FRONTAL AXIS REMAINS NEARLY STATIONARY...AND TRAINING CONVECTION CAN DEVELOP...WATER PROBLEMS COULD RESULT. HIGH DEWPOINTS OVERNIGHT WILL LET VALLEY FOG DEVELOP FOR MUCH OF THE AREA...DESPITE AMOUNT OF CLOUDS. LOW TEMPERATURES SHOULD END UP ON THE HIGH SIDE OF GUIDANCE. WARM AND HUMID DAY THURSDAY...WITH BLENDED GUIDANCE NUMBERS FOR HIGHS. PRECIPITABLE WATER VARIES BY MODEL...BUT LOOKS TO BE AROUND AN INCH AND THREE QUARTERS ALONG THE FRONTAL BOUNDARY...SO FAIRLY HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STORMS THAT DEVELOP. STORM PREDICTION CENTER HAS THE NORTHERN HALF OF THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY...WITH WIND AS A PRIMARY CONCERN BECAUSE OF THE BRISK FLOW ALOFT. && .SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY NIGHT/...UNSETTLED WEATHER CONTINUES TO REMAIN IN THE SHORT TERM...WITH CONTINUED RUN TO RUN INCONSISTENCY BETWEEN THE MODELS. COLD FRONTAL BOUNDARY WILL STALL OUT OVER REGION THURSDAY NIGHT...BEFORE MOVING NORTH ON FRIDAY AS A WARM FRONT AS ANOTHER LOW PRESSURE SYSTEM BEGINS TO APPROACH THE REGION. WITH THE WARM AND HUMID AIRMASS...AND MODELS CONTINUING TO INDICATE PW VALUES FRIDAY AND SATURDAY IN THE 1.6 TO 1.8 INCH RANGE...SO ANY STORMS THAT DO OCCUR WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. ON SATURDAY...ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE REGION...KEEPING THE THREAT FOR SHOWERS AND THUNDERSTORMS GOING. YET ANOTHER LOW PRESSURE SYSTEM IS PROGGED TO MOVE THROUGH LATE IN THE PERIOD...FOR CONTINUED UNSETTLED WEATHER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... DECIDED TO BASE THE EXTENDED FORECAST ON AN EVEN MIXTURE OF THE GFS AND ECMWF SOLUTIONS...WITH THE GFS HAVING A MORE PROGRESSIVE SOLUTION...WHILE THE ECMWF FORECAST IS A LITTLE SLOW. THERE IS A RELATIVELY DECENT AMOUNT OF UNCERTAINTY IN THE EXTENDED FORECAST DUE TO THE DISCREPANCIES BETWEEN THE MODEL SOLUTIONS...HAVE THEREFORE KEPT POPS AT OR BELOW THE HIGH CHANCE RANGE. THAT BEING SAID...THE COLD FRONT WILL STILL BE SLOWLY PASSING THROUGH OUR AREA SUNDAY AFTERNOON AND PROVIDE THE FORCING NECESSARY FOR RAIN AND THUNDERSTORMS ACROSS THE ENTIRE CWA. THE RAIN WILL LINGER OVER THE EASTERN HIGHER TERRAIN MONDAY MORNING...AND DIURNAL THUNDERSTORMS MAY ALSO FORM OVER THE EASTERN HIGH TERRAIN MONDAY AFTERNOON AND EVENING. THE AREA WILL DRY OUT BEGINNING TUESDAY AS THE UPPER ATMOSPHERE DRIES OUT AND A SURFACE HIGH TAKES UP RESIDENCE OVER THE MID ATLANTIC REGION. RAIN WILL RETURN LATE THURSDAY MORNING AS AN UPPER LEVEL SHORTWAVE DRIFTS THROUGH FROM THE WEST AND INTERACTS WITH THE REESTABLISHED GULF OF MEXICO MOISTURE FEED. TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN NEAR THE SEASONAL AVERAGE. && .AVIATION /03Z THURSDAY THROUGH MONDAY/... LINE OF THUNDERSTORMS WITH BRIEF IFR AND GUSTY WINDS EXPECTED THIS EVENING. THE LINE WILL CARRY THROUGH SOUTHEAST OHIO 01Z-03Z...THROUGH CENTRAL TO NORTHERN WEST VIRGINIA 03Z-06Z. BEHIND THAT LINE...PARTIAL CLEARING ALONG WITH ABUNDANT LOW LEVEL MOISTURE SHOULD YIELD VALLEY MVFR TO IFR FOG FOR MUCH OF THE AREA...INCLUDING POTENTIAL FOR VERY LOW CIGS IN SOME SPOTS 09Z-12Z. NEW CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE DAY THURSDAY...WITH ASSOCIATED BRIEF IFR. AFTER 00Z FRIDAY... BRIEF IFR CONDITIONS EXPECTED IN MULTIPLE ROUNDS OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/JEM NEAR TERM...MDP SHORT TERM...SL LONG TERM...JEM AVIATION...MDP
Hazardous weather outlook, Jun 2, 3:41 PM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 341 PM EDT WED JUN 2 2010 KYZ105-VAZ003-004-WVZ005-006-013>015-024>027-033>037-031945- LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA- MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZAROUDS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-OHZ083-086-087-WVZ007-031945- GREENUP-CARTER-BOYD-JACKSON OH-GALLIA-LAWRENCE OH-MASON- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ016-018-028>030-032-038>040-046-047-031945- ROANE-CALHOUN-BRAXTON-GILMER-LEWIS-TAYLOR-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZAROUDS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-085-WVZ008>011-017-019-020-031-031945- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON- 341 PM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS EVENING. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY. PRMARY THREATS ARE DAMAZING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 2, 10:23 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1023 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 7 S JACKSON 38.94N 82.63W
06/02/2010 JACKSON OH CO-OP OBSERVER
TREES AND POWERLINES DOWN ALONG STATE ROUTE 139.
&&
JVICTORYLocal storm report, Jun 2, 10:33 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1033 PM EDT WED JUN 2 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG VIENNA 39.33N 81.54W
06/02/2010 WOOD WV PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNSpecial weather statement, Jun 2, 10:49 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1049 PM EDT WED JUN 2 2010
OHZ086-087-WVZ006>008-013>018-030345-
CABELL WV-CALHOUN WV-GALLIA OH-JACKSON WV-KANAWHA WV-LAWRENCE OH-
LINCOLN WV-MASON WV-PUTNAM WV-ROANE WV-WIRT WV-
1049 PM EDT WED JUN 2 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CABELL...CALHOUN...JACKSON...NORTHERN KANAWHA...NORTHERN
LINCOLN...PUTNAM...ROANE...SOUTH CENTRAL GALLIA...SOUTHEASTERN
LAWRENCE...SOUTHERN MASON AND WIRT COUNTIES...
AT 1046 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED 11 MILES
NORTHWEST OF WINFIELD...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR WINFIELD...BANCROFT...MOUNT ALTO...AND NITRO
AROUND 1055 PM...POCA...ST. ALBANS...AND ALUM CREEK AROUND 1100 PM...
EVANS...COTTAGEVILLE AND CROSS LANES AROUND 1105 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
...I-64 BETWEEN MILE MARKERS 15 AND 57 IN WEST VIRGINIA...I-77
BETWEEN MILE MARKERS 96 AND 155 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 1 AND 32...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 93
AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3893 8179 3892 8177 3895 8176 3915 8136
3904 8125 3904 8123 3887 8101 3884 8101
3879 8106 3873 8099 3853 8120 3847 8128
3841 8127 3834 8133 3830 8153 3814 8212
3857 8250
08Local storm report, Jun 2, 10:59 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1059 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND DMG GLOUSTER 39.50N 82.08W
06/02/2010 ATHENS OH COUNTY OFFICIAL
TREES DOWN.
&&
JDENTSpecial weather statement, Jun 3, 12:47 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1247 AM EDT THU JUN 3 2010 OHZ075-083>085-030500- ATHENS OH-JACKSON OH-MEIGS OH-VINTON OH- 1247 AM EDT THU JUN 3 2010 ...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHERN JACKSON...NORTHWESTERN MEIGS...SOUTHWESTERN ATHENS AND VINTON COUNTIES... AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT UP TO AN INCH OF NEW RAIN HAS FALLEN SINCE 11 PM EDT...WITH SOME LOCATIONS BETWEEN HIGHWAY 50 AND HIGHWAY 35 LOCALLY IN EXCESS OF ONE INCH. ADDITIONAL THUNDERSTORMS WILL PRODUCE ANOTHER ONE HALF TO ONE INCH OF RAIN THROUGH 2 AM EDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. STREAMS THAT ARE PARTICULARLY VULNERABLE TO RAPID RISES INCLUDE LITTLE RACCOON CREEK...WOLF RUN...AND PIGEON CREEK. ALSO...INTENSE LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ESPECIALLY CAREFUL AT NIGHT...WHEN IT CAN BE DIFFICULT TO SPOT WATER RUNNING OVER THE ROAD. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3934 8274 3929 8204 3903 8211 3906 8278 19
Local storm report, Jun 3, 12:53 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1253 AM EDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG GALLIPOLIS 38.82N 82.19W
06/02/2010 GALLIA OH LAW ENFORCEMENT
POWERLINES DOWN NEAR GALLIPOLIS.
1030 PM TSTM WND DMG FLATWOODS 38.52N 82.72W
06/02/2010 GREENUP KY LAW ENFORCEMENT
TREES DOWN ALONG STATE ROUTE 1458 NEAR FLATWOODS.
&&
JVICTORYThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:10 PM EDT | Special Weather Statement | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Perry and 1 more | 95 min |
| Jun 2, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 44 min |
| Jun 2, 9:08 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Meigs, Vinton | 67 min |
| Jun 2, 9:35 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 55 min |
| Jun 2, 9:49 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Meigs | 56 min |
| Jun 2, 10:00 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 60 min |
| Jun 3, 12:47 AM EDT | Special Weather Statement | RLX | Vinton | 13 min |
| Jun 3, 3:31 AM EDT | Special Weather Statement | RLX | Meigs | 119 min |
| Jun 3, 9:47 AM EDT | Special Weather Statement | RLX | Morgan, Perry | 58 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.